Hail, Johnson
- When
- August 10, 1:16 PM CST
- Where
- Johnson County, Cypress
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.367, -89.017
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 10, 1:16 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 216 PM CDT THU AUG 10 2006 .DISCUSSION... PRIMARY FORECAST CONCERN CONTINUES TO BE THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS TODAY THROUGH FRIDAY AND THEN AGAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. A WEAK QUASI-STATIONARY FRONTAL/OUTFLOW BOUNDARY IS EXPECTED TO SHIFT SOUTHWARD OVERNIGHT AND FRIDAY ACROSS THE CWA. IN THE MEANTIME A WEAK MID LEVEL DISTURBANCE OVER SOUTH CENTRAL MISSOURI IS MOVING SLOWLY EAST. WITH A MODERATELY UNSTABLE AIRMASS IN PLACE WITH LITTLE TO NO CAP...THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ACROSS THE REGION...SOME OF WHICH COULD BECOME SEVERE THROUGH EARLY EVENING WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE AS THE STORMS WILL BE MOVING SLOWLY AND PRECIPITABLE WATER VALUES ARE FORECAST GREATER THAN 2 INCHES. LATEST MODEL RUNS STILL DIFFER ON THE PLACEMENT OF THE BOUNDARY AT 12Z FRIDAY. THE GFS SHOWS THE BOUNDARY BISECTING THE CWA FROM WEST TO EAST AND THE NAM/WRF HAS IT ROUGHLY ALONG THE NORTHERN FRINGES OF THE CWA. MODELS ALSO BRING AN UPPER-LEVEL SHORT WAVE ACROSS THE REGION FRIDAY...RESULTING IN A SOUTHWARD SHIFT OF THE COLD FRONTAL BOUNDARY ACROSS THE ENTIRE AREA BY 00 UTC SATURDAY. SEE NO REASON NOT TO CONTINUE WITH A GFS SOLUTION AT THIS TIME. AS A RESULT...WE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE ENTIRE AREA TONIGHT AND FRIDAY AS THE FRONTAL BOUNDARY GRADUALLY SINKS SOUTHWARD ACROSS THE AREA. SLIGHTLY COOLER AND LESS HUMID CONDITIONS ARE FORECAST FOR THE WEEKEND AS HIGH PRESSURE TAKES HOLD. YET ANOTHER FRONTAL BOUNDARY WILL INFLUENCE THE REGION EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY NIGHT. GENERALLY WENT WITH A BLEND OF AVAILABLE MOS GUIDANCE DURING THE FIRST 60 HOURS...WITH NO CHANGES BEYOND FRIDAY NIGHT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE. && JAP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT THU AUG 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 500 AM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR ALL OF SOUTHEAST MISSOURI AND MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY THIS AFTERNOON. THE ADVISORY AREA IS ROUGHLY ALONG AND WEST OF A LINE FROM MOUNT VERNON ILLINOIS TO MADISONVILLE KENTUCKY. IN THE ADVISORY AREA... HEAT INDICES SHOULD TOP OUT FROM 105 TO 110 DEGREES DURING THE AFTERNOON. ACROSS SOUTHWEST INDIANA AND ADJACENT SECTIONS OF SOUTHEAST ILLINOIS AND NORTHWEST KENTUCKY...HEAT INDICES SHOULD PEAK BETWEEN 100 AND 105. THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA THIS AFTERNOON AND TONIGHT...AND A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE BEST CHANCE WILL EXIST OVER NORTHERN SECTIONS OF SOUTHERN ILLINOIS... SOUTHWEST INDIANA...AND NORTHWEST KENTUCKY. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN FROM SLOW MOVING STORMS MAY LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR THUNDERSTORMS CONTINUES OVER THE ENTIRE AREA FRIDAY AND FRIDAY NIGHT IN THE VICINITY OF A SOUTHWARD-DRIFTING COLD FRONT. THUNDERSTORMS ARE AGAIN POSSIBLE EARLY NEXT WEEK... FROM MONDAY NIGHT THROUGH TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. RJP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 127 PM CDT THU AUG 10 2006 ILZ088-089-092-093-KYZ004-101900- ALEXANDER IL-BALLARD KY-JOHNSON IL-PULASKI IL-UNION IL- 127 PM CDT THU AUG 10 2006 ...GUSTY WINDS 40 TO 50 MPH POSSIBLE AHEAD OF STORMS... THE LINE OF GUSTY WINDS...RANGING FROM 40 TO 50 MPH...WILL MOVE FROM MILL CREEK...PULASKI...MOUNDS ILLINOIS AND BERTRAND MISSOURI...ONWARD TO CYPRESS ILLINOIS...LA CENTER AND WICKLIFFE KENTUCKY BY 2 PM. LOOSE OBJECTS AND OTHER UNSECURED OBJECTS LEFT OUTDOORS WILL BE BLOWN AROUND. SMALL TREES AND LIMBS WILL ALSO BE TOPPLED BY THESE WINDS...AND MAY CAUSE POWER OUTAGES WHERE TREE LIMBS FALL ON POWER LINES. THESE WINDS WILL LIKELY OCCUR SOME 10 TO 15 MINUTES IN ADVANCE OF THE SHOWERS AND THUNDERSTORMS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
146 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL ZEIGLER 37.90N 89.05W
08/10/2006 E0.88 INCH FRANKLIN IL TRAINED SPOTTER
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
154 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL ZEIGLER 37.90N 89.05W
08/10/2006 E1.00 INCH FRANKLIN IL LAW ENFORCEMENT
&&
JGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
203 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND GST 1 W WEST FRANKFORT 37.90N 88.95W
08/10/2006 E70 MPH FRANKLIN IL TRAINED SPOTTER
TREES DOWN ON A HOUSE...QUARTER SIZE HAIL REPORTED WITH
THIS STORM
&&
JGSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 214 PM CDT THU AUG 10 2006 ILZ090-091-094-KYZ005-007-102015- HARDIN IL-LIVINGSTON KY-MASSAC IL-MCCRACKEN KY-POPE IL- 214 PM CDT THU AUG 10 2006 ...GUSTY WINDS 40 TO 50 MPH POSSIBLE AHEAD OF STORMS... THE LINE OF GUSTY WINDS...RANGING FROM 40 TO 50 MPH...WILL MOVE INTO PORTIONS OF POPE...HARDIN...AND MASSAC COUNTIES IN ILLINOIS...AND MCCRACKEN AND LIVINGSTON COUNTIES IN WEST KENTUCKY WITHIN THE NEXT HOUR OR SO. THESE GUSTY WINDS WILL OCCUR ABOUT 15 MINUTES BEFORE THE ACTUAL THUNDERSTORMS ARRIVE. LOOSE OBJECTS AND OTHER UNSECURED OBJECTS LEFT OUTDOORS WILL BE BLOWN AROUND. SMALL TREES AND LIMBS WILL ALSO BE TOPPLED BY THESE WINDS... AND MAY CAUSE POWER OUTAGES WHERE TREE LIMBS FALL ON POWER LINES. SMITH/CW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
215 PM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 2 E JONESBORO 37.45N 89.23W
08/10/2006 UNION IL LAW ENFORCEMENT
POWER LINES DOWN
&&
JGThe Paducah radar (KPAH), 40 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529447.